Last reply 3 days ago
Newly wed Tecfidera

Hi everyone,

Thank you for the lovely and useful comments you left on my post two months ago (“Newly diagnosed teacher”). I apologise for not responding – I wasn’t sure if there was a function for directly replying to comments – and I was also busy with many things, including moving house and my own wedding.

I was diagnosed with MS earlier this year, but it wasn’t confirmed until June and then in July, I was finally told I have RRMS. Subsequently, I was given a few treatment options. I started taking Tecfidera a fortnight ago, the day after I got married. I was warned about gastro symptoms, but thankfully, I’ve had none so far. However, I have noticed a massive dip in my mood; I’m a newly-wed, yet I am struggling to feel cheerful and energetic. I’m constantly thinking about meal times as I was told to take Tecfidera twice a day with food. And also the MS now just feels a lot more real. I hadn’t really felt upset before, as I wasn’t on medication and I was busy teaching during term-time.

I am in my early twenties and now living in a new area, as a newly-wed, getting ready to work at a new school, on new medication, with a new set of emotions. Anyone have any tips? I absolutely love Shift MS and I am so happy and grateful to have found it. (Also- if anyone knows how I can respond to comments, let me know, so I can thank everyone on my previous post)

Many thanks,

Fraction

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


lightning87
1 month ago

I haven’t yet started Tec as waiting until I come back from holiday next month incase I have any side effects but I’ve noticed a dip in my mood of recent. Not felt like this before and really not like me as I’m normally bubbly and upbeat. Just been crying for no reason and feeling generally down and fed up.

I wonder if it’s reality hitting me or perhaps something to do with the MS. Not sure if Tec affects your mood but other users on here will be able to tell you more.

Hope you feel more like yourself soon x


lightning87
1 month ago

And to respond just put @ in front of the username x


gijs
1 month ago

The only thing I can say – it hits you in waves, doesn’t it? Makes you second-guess all of the future decisions.
And, of course, the comments of oblivious friends “wow, you look great”. Yup, I’ve spent the last six months doing nothing but going to work and resting, so I’m sure I look great.
Try to push it out of your mind, if possible, and live life (I’m not so great at it myself, so I know its easy to say)
Also – counseling is an option if you feel overwhelmed.


highlander
1 month ago

Hi @fraction
You’re late handing your homework in and you missed your test.
But you have a new surname now so you get away with it I suppose.
Congratulations by the way, best of wishes to you both.


vixen
1 month ago

Hello again @fraction. Firstly, huge congratulations on your marriage, hope you are enjoying your summer holiday. Secondly, in years to come, you will look back at this time and wonder how how you ever managed to get through this time of highs and lows. I mean, diagnosis, wedding and major medication in the space of a few months is huge! I’m sure you will have parked.your fears and anxieties in the run up to your wedding, and now reality is kicking in. I’ve posted this before, but in my case, I feel looking back that it took me a year to fully absorb the diagnosis and recover properly, and another year to start restructuring my life, including throghts about career and work (I’m a teacher, too). Please be kind to yourself and revel in newly-wed glory. You’ve done as much as you can in choosing a DMT. You are in a profession which will support you (but do make sure you are in a teaching union). Keep tuning in and posting, relax, take care of yourself and your new status! X


aggiet81
1 month ago

Hi there,
It sounds like a lot going on and all mixed emotions I bet. I started Tecfidera about 5 weeks and haven’t seen any changes in my mood but I was told that the whole emotional aspect is part of MS. In a way it makes me feel better cause I know what’s causing it. Connect with people, your nurse, ms team and this group for support and advice. This group is truly amazing! You don’t feel alone in all of this and it is a lot to take in.
Best wishes! Congrats on your marriage and a new house😊 !


grandma
1 month ago

Are you on any anti-depressants? My ms nurse says everyone with ms should be on a low dose (I’m on 10mg) just to deal with everyday life with ms. They are not addictive and help keep you slightly more balanced whilst dealing with everyday life with a long term incurable illness. Worth considering?😍Congratulations by the way.


joanna16
1 month ago

Hi @fraction,

I am also a teacher who was diagnosed in June and started Tecfidera 2 weeks ago. I haven’t had any stomach issues with it because I have been making sure I eat a big meal which I am not used to doing. I have had the flushing and it feels like my face and neck are on fire. I have only been taking it at night and will start taking two times a day once I go back to work in a few weeks. I am so nervous about starting work. I am married and have two little children, ages 5 and 2. Being newly diagnosed, I also have been struggling. I am not myself and feel anxious. Glad to know there are people are in similar situations.

Joanna


potter
1 month ago

You can take a aspirin or antihistamine a half hour before taking the Tec it will help with the flushing. I have never connected and down times with Tec, but I do have them. I had problems with my stomach and diarrea when I first started. Tec was fairly new 6 years ago and no one to turn to. I took a probiotic in the morning and a acid reducer if I was going to have a spicy meal. I kept track of foods that bothered me the most. Any kind of beans really did me in. I had to give them up for a while and slowly work them back into my diet. Taking two doses makes a difference on how it affects you. If you can start it sooner before you go back to work that would make it easier for your body to get use to it. Potter


cloudy
1 month ago

Hi & welcome @fraction , congrats on ur wedding …. Think u need to take a big breath and believe that life is what u make it , try not to worry as that doesn’t help I know sometimes easier said than done , give urself time to deal with the diagnosis but then try to move on life is for living ur young and uve ur whole life in from of u don’t let ms define who you are its just a issue u have to learn to live with …. God I sound like I know if all but no I don’t just not going to let ms take a hold of me & I believe if I have ur mind in the right place it will be a step in the right direction …….. Have ur time to get ur head around it but then try to move past the diagnosis and start living ur life with ur hubby ! 🎉🎉🎉


fraction
4 days ago

@lightning87 thank you for letting me know! Also- are you feeling any better? Have you started Tec yet? x


fraction
4 days ago

@gijs you’re right, it hits you in waves. I’m finding it hard to push it out of my mind, but I will try!


fraction
4 days ago

@highlander you made me laugh! Thank you and I hope you’re doing well!


lightning87
4 days ago

@fraction I am feel better now thank you. Starting Tec a week on Monday!

How are you getting on? X


seb80
3 days ago

Thank you @fraction to your reply on my earlier question. Having read that and your profile I did wonder if this was my wife under an alias as your stories are near-identical – she too is a teacher and suffered optic neurisis with no warnings earlier this year. While she didn’t get the migraines she subsequently experienced numbness in her mouth and arms with regular tingling in her limbs that has only just calmed down. Her diagnosis process and results were very similar to yours as well.

The one area I’ve had to try and help her with is stress – work-related and self-induced. Her employer and mine (Armed Forces) have been great in allowing us time off for hospital appointments etc but she is used to working at high tempo with demanding kids. Trying to step down a gear has been difficult but I really think it’s important and hopefully your school has supported you.

Your advice was really appreciated and no doubt I’ll be back with further questions. Good luck!

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.